Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 141, NWS Charleston, WV

May 12, 20114 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 12, 2011, 10:04 AM EDT for 4 counties in West Virginia. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2011, 10:04 AM EDT (14:04 UTC)
Expired
May 12, 2011, 11:00 AM EDT
In force
56 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Doddridge County, WV, Pleasants County, WV, Ritchie County, WV, Tyler County, WV

The radar

The Pittsburgh radar (KPBZ), 138 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 10:15 AM EDTHAIL 0.53 Nw Wick, WV
May 12, 10:35 AM EDTHAIL 0.71 Ssw Mountain, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 2.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1624 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

801 
WUUS51 KRLX 121404
SVRRLX
WVC017-073-085-095-121500-
/O.NEW.KRLX.SV.W.0141.110512T1404Z-110512T1500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1004 AM EDT THU MAY 12 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL DODDRIDGE COUNTY IN WEST VIRGINIA...
  PLEASANTS COUNTY IN WEST VIRGINIA...
  NORTHEASTERN RITCHIE COUNTY IN WEST VIRGINIA...
  TYLER COUNTY IN WEST VIRGINIA...

* UNTIL 1100 AM EDT

* AT 959 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 11 MILES NORTH OF PENNSBORO...OR 6 MILES
  SOUTHWEST OF MIDDLEBOURNE...AND MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WICK...HEBRON...MOUNTAIN...ALMA AND CANTON..

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3939 8067 3925 8096 3947 8111 3953 8104
TIME...MOT...LOC 1405Z 311DEG 13KT 3943 8098

$$

TAX
1 follow-up statement
428 
WWUS51 KRLX 121431
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1031 AM EDT THU MAY 12 2011

WVC017-073-085-095-121500-
/O.CON.KRLX.SV.W.0141.000000T0000Z-110512T1500Z/
PLEASANTS WV-DODDRIDGE WV-TYLER WV-RITCHIE WV-
1031 AM EDT THU MAY 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR NORTHEASTERN RITCHIE...TYLER...NORTH CENTRAL DODDRIDGE AND
PLEASANTS COUNTIES...

AT 1027 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR MOUNTAIN...OR 8 MILES SOUTH OF
MIDDLEBOURNE...MOVING SOUTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PENNSBORO AND CANTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3939 8067 3925 8096 3947 8111 3953 8104
TIME...MOT...LOC 1431Z 311DEG 13KT 3937 8089

$$

TAX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:09 AM EDT, 7 hours 55 minutes earlier.

Area forecast discussion, May 12, 2:09 AM EDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
209 AM EDT THU MAY 12 2011

.SYNOPSIS...
AN OSCILLATING QUASI STATIONARY FRONT REMAINS IN THE AREA THROUGH
FRIDAY WITH ROUNDS OF SHOWERS AND THUNDERSTORMS ON TAP. BROAD LOW
PRESSURE MOVES IN THIS WEEKEND...WITH EFFECTS INTO NEXT WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
FRONTAL BOUNDARY REMAINS ACROSS THE AREA...WITH SOME CONVECTION
DEVELOPING JUST NORTH OF THE AREA OVERNIGHT. WEAKER CONVECTION
COULD BRUSH OUR EXTREME NORTHERN SECTIONS BUT CHANCES ARE LOW.
DELAYED THE ONSET OF LOW POPS MORE TOWARD 10Z ENTERING OUR CWA
MAINLY ACROSS THE NORTHERN AND CENTRAL SECTIONS AROUND 11Z.

BY THIS AFTERNOON...CONSENSUS AMONG MODELS SUGGEST CONVECTION
DEVELOPING MAINLY ACROSS THE NORTHERN SECTIONS INTO THE NORTH AND
CENTRAL MOUNTAINS FROM 19-23Z. MODELS SHOW AN UPPER LEVEL RIDGE
DRIFTING EAST THRU TONIGHT. MODEL SOUNDINGS SHOW SFC CAPE
EXCEEDING 2000 J/KG BY 21Z. HOWEVER...DO NOT SEE A STRONG TRIGGER
MECHANISM TO START UP CONVECTION. DRY AIR IN THE MID LEVELS WILL
REMAIN IN PLACE THROUGH TONIGHT. WITH EQUILIBRIUM LEVEL NEAR 40KFT...IF
STORMS DEVELOP...THEY WILL BE TALL. THEREFORE...INCREASED POPS TO
LIKELY MAINLY NORTHERN SECTIONS.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
UNSETTLED WEATHER CONTINUES...UPPER RIDGE OVER THE REGION THURSDAY
NIGHT...VERY GRADUALLY GIVES WAY TO EFFECTS OF BROAD UPPER TROUGH
WHICH COMES IN SEVERAL WAVES.

DESPITE UPPER RIDGE...AND LACK OF SURFACE TRIGGER...MODELS AGREE
THAT A FAIRLY SOLID VORTICITY LOBE WILL PASS THROUGH THE RIDGE
THURSDAY NIGHT INTO FRIDAY...ALONG WITH UPPER LEVEL DIVERGENCE. HAVE
KEPT CHANCE POPS AROUND THURSDAY NIGHT AND RAMPED UP INTO
FRIDAY...WITH INSTABILITY OF DIURNAL HEATING COMBINING WITH THE
ABOVE FEATURES TO PRODUCE MORE SHOWERS AND THUNDERSTORMS.
MEANWHILE...CENTRAL PLAINS CUTOFF UPPER LOW /VERTICALLY STACKED WITH
BROAD SURFACE LOW/ OPENS UP AND SHIFTS OUR WAY SATURDAY AND SATURDAY
NIGHT...AS NEW TROUGH DIGS IN BEHIND IT INTO NEW CUTOFF LOW THAT
WILL IMPACT US DURING THE EXTENDED. DURING THIS
INTERPLAY...REPEATING EMBEDDED WAVES SLOWLY PASSING THROUGH THE
UPPER FLOW WILL KEEP THUNDERSTORM POSSIBILITIES FRIDAY NIGHT THROUGH
SATURDAY...WITH BEST CHANCE SATURDAY AFTERNOON WITH AID OF DIURNAL
HEATING.

UNSETTLED PATTERN YES...BUT NOT SEEING MUCH OPPORTUNITY FOR SEVERE
CONVECTION WITH FAIRLY NARROW CAPES AND WEAK FLOW. HOWEVER...THAT
WEAK FLOW AND APPROX 1.3 TO 1.5 INCHES OF PW THROUGH THE
PERIOD...COULD ONCE AGAIN LEAD INTO WATER ISSUES...ESPECIALLY FOR
AREAS THAT HAVE RECEIVED A LOT OF RECENT RAINFALL. WILL CONTINUE TO
HIGHLIGHT IN HWO AND RWS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
STILL UNSETTLED PATTERN...YET GETTING ON THE COOLER SIDE OF
UNSETTLED. CUTOFF UPPER LEVEL LOW...OR AT LEAST BROAD UPPER LEVEL
TROUGH...WILL STAGNATE OVER OUR AREA. LOOSELY DEFINED SURFACE FRONT
WILL OOZE THROUGH SOMETIME AROUND SUNDAY OR SUNDAY NIGHT...AND
FRONTAL ZONE WILL THEN SITUATE OVER THE COAST INTO EARLY NEXT
WEEK...RESULTING IN COOLER TEMPERATURES AND MORE STABILITY. PREFER
ECMWF IN HOW IT PERSISTS CUT OFF UPPER LEVEL LOW IN OUR VICINITY
WELL INTO NEXT WEEK...AS OFTEN HAPPENS THIS TIME OF YEAR. THIS WILL
KEEP AT LEAST SHOWERS IN THE FORECAST THROUGH THE PERIOD BECAUSE OF
MOISTURE AND COLD CORE ALOFT.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
RIVER VALLEY MVFR FOG DEVELOPING EARLY OVERNIGHT UNDER ABUNDANT
LOW LEVEL MOISTURE...BECOMING TEMPORARILY IFR BEFORE UPPER CLOUDS MOVE IN
FROM THE WEST.

FOG LIFTS BY 14Z FOR VFR CONDITIONS. BETTER CHANCE OF AFTERNOON
SHRA/TSRA TOMORROW AFTERNOON...MAINLY ACROSS NORTHERN SITES. LIGHT
AND VARIABLE WINDS OVERNIGHT WILL BECOME WESTERLY ON THURSDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND LOCATION OF SHOWERS AND
THUNDERSTORMS COULD VARY...ESPECIALLY OVER SOUTHERN WEST VIRGINIA
AND SOUTHWEST VIRGINIA. FOG COULD BE MORE INTENSE AND WIDESPREAD
THAN FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              THU 05/12/11
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  M    M    L    L    L    L    M    M    H    H    H    H
HTS CONSISTENCY  M    M    L    L    L    L    M    M    H    H    H    H
BKW CONSISTENCY  M    M    L    L    L    L    L    L    L    L    H    H
EKN CONSISTENCY  H    M    M    L    M    H    H    M    H    H    H    H
PKB CONSISTENCY  H    M    M    M    M    M    M    L    L    L    H    H
CKB CONSISTENCY  H    M    M    M    M    M    M    H    H    H    H    H

AFTER 06Z FRIDAY...
IFR CONDITIONS EXPECTED UNDER SHOWERS AND STORMS THIS WEEKEND.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...MDP/TAX
NEAR TERM...ARJ
SHORT TERM...MDP
LONG TERM...MDP
AVIATION...ARJ
Hazardous weather outlook, May 12, 4:02 AM EDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
402 AM EDT THU MAY 12 2011

OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>040-046-047-130815-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-LAWRENCE-
WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-
WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
402 AM EDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-VAZ003-004-130815-
GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN-
402 AM EDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 12, 8:31 AM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
831 AM EDT THU MAY 12 2011

WVZ028-038-121300-
BRAXTON WV-WEBSTER WV-
831 AM EDT THU MAY 12 2011

...A STRONG THUNDERSTORM WILL AFFECT EASTERN BRAXTON AND WEBSTER
COUNTIES...

AT 826 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
SUTTON...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR CENTRALIA AROUND 850 AM AND DIANA AROUND 900
AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
59 AND 73.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3857 8023 3837 8046 3869 8081 3880 8070

TAX
Local storm report, May 12, 9:17 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
917 AM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     HAIL             CENTRALIA               38.62N  80.57W
05/12/2011  E0.88 INCH       BRAXTON            WV   PUBLIC

&&

EVENT NUMBER RLX1100602

NW
Special weather statement, May 12, 9:24 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
924 AM EDT THU MAY 12 2011

OHZ067-076-121415-
MORGAN OH-WASHINGTON OH-
924 AM EDT THU MAY 12 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON AND
SOUTHEASTERN MORGAN COUNTIES...

AT 923 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
CHESTERHILL...MOVING EAST AT 10 MPH.

THIS STORM WILL PRODUCE HAIL UP TO DIME SIZE. VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR BEVERLY AROUND 955 AM...BEVERLY AROUND 1000
AM AND LOWELL AROUND 1015 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
3 AND 16 IN OHIO.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3964 8141 3961 8139 3941 8144 3940 8147
      3939 8148 3945 8183 3955 8185 3961 8159
      3959 8158 3959 8149 3963 8148 3964 8145

TAX
Local storm report, May 12, 9:48 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
948 AM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 AM     HAIL             BEVERLY                 39.55N  81.64W
05/12/2011  E0.25 INCH       WASHINGTON         OH   TRAINED SPOTTER

&&

EVENT NUMBER RLX1100603

JFD
Local storm report, May 12, 9:49 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
949 AM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 AM     HAIL             3 WSW BEVERLY           39.54N  81.68W
05/12/2011  E0.25 INCH       WASHINGTON         OH   TRAINED SPOTTER

&&

EVENT NUMBER RLX1100604

NW
Special weather statement, May 12, 9:57 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
957 AM EDT THU MAY 12 2011

OHZ076-WVZ010-011-019-020-121445-
DODDRIDGE WV-PLEASANTS WV-RITCHIE WV-TYLER WV-WASHINGTON OH-
957 AM EDT THU MAY 12 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WASHINGTON...
NORTHEASTERN RITCHIE...NORTHWESTERN DODDRIDGE...PLEASANTS AND TYLER
COUNTIES...

AT 955 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
MIDDLEBOURNE...MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL PRODUCE HAIL UP TO NICKEL SIZE. VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR WICK AROUND 1010 AM...MIDDLEBOURNE AROUND
1015 AM...MOUNTAIN AROUND 1030 AM...ALMA AROUND 1040 AM AND CANTON
AROUND 1045 AM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3957 8103 3955 8103 3957 8100 3941 8057
      3923 8093 3949 8119 3958 8106 3958 8104

TAX

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 8:31 AM EDTSpecial Weather StatementRLXBraxton, Webster29 min
May 12, 9:00 AM EDTSevere Thunderstorm WarningRLXBraxton, Webster60 min
May 12, 9:57 AM EDTSpecial Weather StatementRLXTyler48 min
May 12, 10:21 AM EDTFlash Flood WarningRLXTyler114 min
May 12, 10:54 AM EDTSevere Thunderstorm WarningRLXDoddridge, Gilmer, Lewis, Ritchie, Tyler66 min
May 12, 11:08 AM EDTSpecial Weather StatementRLXPocahontas, Webster52 min
May 12, 11:46 AM EDTSpecial Weather StatementRLXDoddridge, Gilmer, Lewis, Ritchie, Upshur, Webster3 hr
May 12, 12:24 PM EDTSevere Thunderstorm WarningRLXBraxton, Lewis, Randolph, Upshur, Webster66 min
May 12, 12:28 PM EDTFlash Flood WarningRLXBraxton, Gilmer, Lewis2 hr
May 12, 12:39 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Gilmer66 min
May 12, 12:44 PM EDTFlash Flood WarningRLXBraxton, Pocahontas, Randolph, Upshur, Webster3 hr
May 12, 1:36 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Nicholas, Roane, Webster41 min
May 12, 4:40 PM EDTSpecial Weather StatementRLXWood35 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.